Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes burning sensation in throat with fever?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Question
IM 24 YEARS OLD I HAVE BURNING SENSATION IN THE TROATH WHEN IN SWALLOW ONLY AND IF I DRINK LIKE ORANGE JUICE IS WORSE AND A LOW FEVER IF I TAKE NYQUILL IT STAYS AT 99'100 AND IF I DONT IT THEN THE MOST IS 101.3 ..WHAT CAN THIS BE THIS IS MY 2DAY WITH THIS LESS FEVER THEN FIRST DAY.
Posted Tue, 25 Mar 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Vidya KR 48 minutes later
Brief Answer: Salt waterGargle, NSAID, +/- antibiotic & Nyquill. Detailed Answer: Hi, I went through the query and understood your concern. At your age, pain/ burning sensation in throat with fever may be due to pharyngitis. It seems like bacterial infection since you are running high grade fever and the irritation seems to be worse. You are required to start antibiotic along with anti inflammatory drugs and salt water gargle, these will help in complete recovery. NYQUILL contains anti inflammatory drug acetaminophen and hence your fever has reduced. Do you have gastritis or gastric reflux? If so you need to take acid suppressant with and anti emetic drug to prevent any reflux which can affect the throat. Your local doctor can prescribe the right antibiotics after a direct physical examination. The choice of antibiotic will depend on the organism most prevalent in your community. I hope these answers have been both informative and helpful for you. If you have any additional concerns I would be happy to address them. Wish you good health. regards
Above answer was peer-reviewed by
 
Follow-up: What causes burning sensation in throat with fever? 10 hours later
today i woke up with no fever but my throat hurts like hell
 
 
Answered by Dr. Vidya KR 27 hours later
Brief Answer: Antibiotic required Detailed Answer: Hi, Thanks for follow up query. No rise in temperature could be due to medication you are taking. But antibiotic treatment maybe required for throat infection. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor